We describe a case of severe chloroquine intoxication resulting in a cardiac arrest requiring prolonged cardiopulmonary resuscitation. An excellent neurological outcome was achieved because the cardiac arrest occurred in a young patient lacking comorbidities in an environment where advanced life support was provided rapidly and effectively. Therapeutic hypothermia was instigated once profound shock and arrhythmias had resolved, and this may have contributed to her recovery. If a patient’s immediate clinical condition post-cardiac arrest precludes therapeutic hypothermia, the use of this therapy should be reconsidered as their condition changes.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Competing interests: none.
Patient consent: Patient/guardian consent was obtained for publication.